I’ve been on Lexapro for about 3 weeks now and I wake up every morning and use the bathroom and it’s been diarrhea almost every day, I know this could be a side effect but I didn’t think it would be happening after taking it for almost a month, what should I do?
Thats pretty typical in my case when I took it. Your body is adjusting . I took anti-diarrhea med for awhile. An a probiotic. After month it started backing off. But it made me very lethargic an sleepy an I ate all time. I gained 13 lbs in a month an half. I was only on 10mg. It wasnt helping mentally. It is usually is for anxiety but can be given for depression. I guess I didnt take long enough or needed to up it. Goodluck.
Lexapro is an excellent antidepressant/anxiolytic but diarrhea is an unfortunate side effect for some people:
"Very common (10% or more of users): Nausea (up to 18.3%), diarrhea (up to 14%)"
It usually resolves within the first week or two... any longer and you should get professional advice from your doctor. She/he may prescribe an antidiarrheal medication or temporarily adjust your dosage until your metabolism adjusts to the drug.
Meanwhile, be sure to drink plenty of water or an electrolyte solution to maintain your hydration.
Best regards, Wildcat
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just moved up to 10mgs of Lexapro and have had severe diarrhea and gas, with bloating. Has anyone?
Updated 21 Dec 2015 • 3 answers
Updated 23 Nov 2016 • 1 answer
Updated 2 Oct 2017 • 1 answer
Updated 8 Aug 2018 • 1 answer
Updated 17 Oct 2018 • 1 answer